, Volume 290, Issue 1, pp 129-154,
Open Access This content is freely available online to anyone, anywhere at any time.
Date: 26 Feb 2009

Asymptotics in ASEP with Step Initial Condition

Abstract

In previous work the authors considered the asymmetric simple exclusion process on the integer lattice in the case of step initial condition, particles beginning at the positive integers. There it was shown that the probability distribution for the position of an individual particle is given by an integral whose integrand involves a Fredholm determinant. Here we use this formula to obtain three asymptotic results for the positions of these particles. In one an apparently new distribution function arises and in another the distribution function F 2 arises. The latter extends a result of Johansson on TASEP to ASEP, and hence proves KPZ universality for ASEP with step initial condition.

Communicated by H. Spohn